Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 166, NWS Fort Worth, TX

May 30, 2004Anderson County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at May 30, 2004, 9:59 PM CDT for Anderson County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2004, 9:59 PM CDT (02:59 UTC)
Expired
May 30, 2004, 11:00 PM CDT
In force
61 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Anderson County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 167 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 6:10 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 3.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2004-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2004-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3041 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

627 
WUUS54 KFWD 310259
SVRFTW
TXC001-310400-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
959 PM CDT SUN MAY 30 2004

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ANDERSON COUNTY IN NORTHEAST TEXAS

* UNTIL 1100 PM CDT

* AT 959 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 12 MILES WEST OF MONTALBA...MOVING EAST AT 40
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MONTALBA AROUND 1005 PM CDT
  PALESTINE AROUND 1010 PM CDT
  NECHES AROUND 1020 PM CDT

HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 65 MPH ARE LIKELY. FOR
YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES.

A TORNADO WATCH IS IN EFFECT FOR THE WARNING AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.

LAT...LON 3195 9595 3172 9584 3175 9541 3204 9548

$$

07/BB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 9:13 PM CDT, 46 minutes earlier.

Area forecast discussion, May 30, 9:13 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
913 PM CDT SUN MAY 30 2004

.UPDATED DISCUSSION...
HAVE UPDATED ZONES TO LOWER POPS MOST LOCATIONS...BUT KEPT THEM
FAIRLY HIGH ALONG AND SOUTHEAST OF THE SLOWING COLD FRONT.
CONVECTION HAS SHOWN A GENERAL DECREASE IN INTENSITY AND COVERAGE
THE LAST 30 MINUTES...AND THIS IS LIKELY DUE TO DECREASED
CONVERGENCE WITH THE SLOWING OF THE COLD FRONT AND DIMINISHED
INSOLATION. QUESTION REMAINS...WILL LLJ BE ENOUGH TO EXCITE NEW
DEVELOPMENT LATER TONIGHT...OR WILL IT KEEP CONVECTION GOING AFTER A
SHORT PAUSE. PALESTINE PROFILER AT 01Z ONLY HAD 25 KT WINDS AT
925MB...SO OUR INITIAL THOUGHTS ARE THAT THE CONVECTION WILL SLOWLY
DIMINISH AND THEN REFIRE TOMORROW AFTERNOON AS SURFACE FRONT
INTERACTS WITH A GOOD DEAL OF INSTABILITY AND A WEAK CAP. TEMPS LOOK
REASONABLE AND NO OTHER MAJOR ADJUSTMENTS HAVE BEEN MADE ATTM. 80

&&

.PREVIOUS DISCUSSION...
AS OF 20Z...THE COLD FRONT EXTENDED EAST OF A SHERMAN...TO MINERAL
WELLS...TO COLEMAN LINE. THE 18Z FWD RAOB INDICATED THAT A STUBBORN
CAP REMAINED IN PLACE. THUNDERSTORMS HAVE BEEN FIRING THIS AFTERNOON
TO THE NORTH AND NORTHEAST THE METROPLEX ALONG AND AHEAD OF THE
FRONT. GIVEN THE HIGH CAPES...THESE STORMS WILL HAVE THE POTENTIAL TO
BECOME SEVERE. THE THUNDERSTORM THREAT WILL CONTINUE INTO THE EAST
AHEAD OF  THE FRONT...WITH THE BEST CHANCES ACROSS THE NORTHEASTERN
ZONES. THE FRONT WILL CONTINUE TO SLOWLY MOVE SOUTHEAST TONIGHT...
AND SHOULD BECOME STATIONARY OVER OR JUST TO THE SOUTH OF THE
SOUTHERN ZONES MONDAY.  THIS FRONT WILL DRIFT BACK TO THE
NORTH ON TUESDAY. TEMPERATURE WISE...THIS FRONT WILL MAKE LITTLE
DIFFERENCE FOR THE HIGHS...WITH TEMPERATURES IN THE LOWER TO MID 90S
ACROSS MUCH OF THE FORECAST AREA MONDAY AND TUESDAY.  HAVE KEPT
LOW POPS IN THE EXTENDED PER THE PREVIOUS FORECAST.  #58

&&

.PRELIMINARY TEMPS/POPS...
DALLAS-FT. WORTH, TX   66  92  64  95 /  10  10  10  10
WACO, TX               68  94  66  96 /  20  10  10  10
PARIS, TX              65  88  64  91 /  40  10  10  20
DENTON, TX             65  91  64  95 /  10  10  10  10
MCKINNEY, TX           66  91  64  94 /  10  10  10  20
DALLAS, TX             66  92  65  95 /  20  10  10  20
TERRELL, TX            67  92  66  93 /  20  20  10  20
CORSICANA, TX          69  92  68  94 /  20  20  10  20
TEMPLE, TX             68  95  67  96 /  10  10  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...TORNADO WATCH UNTIL 1100 PM CDT SUNDAY FOR ZONES TXC001...
TXC027...TXC145...TXC161...TXC213...TXC223...TXC257...TXC293...
TXC309...TXC349...TXC379...TXC467.
&&
Hazardous weather outlook, May 30, 5:10 PM CDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
510 PM CDT SUN MAY 30 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-311000-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
510 PM CDT SUN MAY 30 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING
EAST OF A BONHAM TO WAXAHACHIE LINE. THERE IS ALSO A SLIGHT RISK OF
SEVERE THUNDERSTORMS...SOUTHEAST OF A WAXAHACHIE...TO LAMPASAS
LINE.

LATE THIS AFTERNOON...A COLD FRONT EXTENDED ALONG A BONHAM...TO
DALLAS...TO GOLDTHWAITE LINE. THUNDERSTORMS HAVE FORMED ALONG
AND AHEAD OF THIS FRONT AND NORTH OF INTERSTATE 20.

A CAP OF WARM AIR ALOFT HAS BEEN SLOWLY ERODING...ESPECIALLY NORTH OF
INTERSTATE 20. FARTHER TO THE SOUTH...THE CAP HAS BEEN STRONGER...BUT
A FEW STORMS MAY MANAGE TO BREAK THROUGH IT. LARGE HAIL...DAMAGING
WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE THE MAIN
THREATS. HOWEVER...AN ISOLATED TORNADO MAY DEVELOP BEFORE SUNSET.
THERE IS ALSO A THREAT OF HEAVY RAIN AND FLASH FLOODING DUE TO
ABUNDANT LOW AND MID LEVEL MOISTURE IN THE ATMOSPHERE.

.DAYS TWO THROUGH SEVEN...
SCATTERED THUNDERSTORMS ARE EXPECTED EAST OF A PARIS TO CORSICANA TO
CAMERON LINE ON MEMORIAL DAY. ALTHOUGH SEVERE WEATHER IS NOT
EXPECTED...THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
SMALL HAIL AND WINDS TO 50 MPH.

FOR THE REST OF THE WEEK...LATE AFTERNOON AND EVENING THUNDERSTORMS
WILL BE POSSIBLE EACH DAY...AND GENERALLY EAST OF INTERSTATE 35 ON
TUESDAY...AND NORTH OF INTERSTATE 20 BOTH WEDNESDAY AND THURSDAY.
SCATTERED THUNDERSTORMS ARE EXPECTED THROUGHOUT NORTH TEXAS ON FRIDAY
AFTERNOON AND EVENING.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THROUGH EARLY EVENING...
EAST OF A BONHAM...TO WAXAHACHIE LINE. LIMITED ACTIVATION MAY
BE NEEDED THIS EVENING SOUTHEAST OF A WAXAHACHIE....TO
LAMPASAS LINE IF STORMS THERE DEVELOP FARTHER SOUTH.

58

In the hours before

Local storm report, May 30, 7:44 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
744 PM CDT SUN MAY 30 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0743 PM     HAIL            5 E QUINLAN              32.91N  96.05W
05/30/2004  1.75 INCH       HUNT                TX   TRAINED SPOTTER

            QUARTER TO GOLF BALL SIZED
Local storm report, May 30, 7:54 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
754 PM CDT SUN MAY 30 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0749 PM     HAIL            11 SE GATESVILLE         31.33N  97.60W
05/30/2004  1.75 INCH       CORYELL             TX   TRAINED SPOTTER

            GOLFBALL HAIL IN THE COMMUNITY OF FLAT
Special weather statement, May 30, 8:42 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
842 PM CDT SUN MAY 30 2004

TXZ094-095-104>106-119-120-134-144-145-157-310400-
BOSQUE-COLLIN-CORYELL-DALLAS-DELTA-ELLIS-FANNIN-HILL-HUNT-LAMAR-
ROCKWALL-
842 PM CDT SUN MAY 30 2004

TORNADO WATCH #341 IS NO LONGER IN EFFECT FOR...

  BOSQUE          COLLIN          CORYELL         DALLAS
  DELTA           ELLIS           FANNIN          HILL
  HUNT            LAMAR           ROCKWALL

TXZ107-121>123-135-146>148-158>161-310400-
ANDERSON-BELL-FALLS-FREESTONE-HENDERSON-HOPKINS-KAUFMAN-LIMESTONE-
MCLENNAN-NAVARRO-RAINS-VAN ZANDT-
842 PM CDT SUN MAY 30 2004

TORNADO WATCH #341 REMAINS IN EFFECT FOR...

  ANDERSON        BELL            FALLS           FREESTONE
  HENDERSON       HOPKINS         KAUFMAN         LIMESTONE
  MCLENNAN        NAVARRO         RAINS           VAN ZANDT
Local storm report, May 30, 9:13 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
913 PM CDT SUN MAY 30 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0800 PM     HAIL            2 E EAST TAWAKONI        32.90N  95.90W
05/30/2004  1.75 INCH       RAINS               TX   LAW ENFORCEMENT

            GOLFBALL SIZE HAIL NEAR LAKE TAWAKONI IN THE COMMUNITY OF
            WOOSLEY
Local storm report, May 30, 9:16 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
916 PM CDT SUN MAY 30 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0810 PM     HAIL            POINT                    32.93N  95.87W
05/30/2004  1.00 INCH       RAINS               TX   LAW ENFORCEMENT

            QUARTER SIZE HAIL AT POINT
Local storm report, May 30, 9:17 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
917 PM CDT SUN MAY 30 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0825 PM     HAIL            3 N EMORY                32.92N  95.77W
05/30/2004  1.00 INCH       RAINS               TX   LAW ENFORCEMENT

            QUARTER SIZE HAIL 3 NORTH OF EMORY

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 7:09 PM CDTSevere Thunderstorm WarningFWDHunt66 min
May 30, 7:13 PM CDTSevere Thunderstorm WarningFWDCoryell62 min
May 30, 7:42 PM CDTSevere Thunderstorm WarningFWDBell, Falls, McLennan63 min
May 30, 7:45 PM CDTSevere Thunderstorm WarningFWDRains60 min
May 30, 7:49 PM CDTTornado WarningFWDBell, Coryell, McLennan41 min
May 30, 7:54 PM CDTSevere Thunderstorm WarningFWDHill, Navarro66 min
May 30, 8:04 PM CDTSevere Thunderstorm WarningFWDKaufman, Van Zandt56 min
May 30, 8:28 PM CDTSevere Thunderstorm WarningFWDLimestone62 min
May 30, 9:02 PM CDTSevere Thunderstorm WarningFWDVan Zandt58 min
May 30, 9:05 PM CDTSevere Thunderstorm WarningFWDFreestone55 min
May 31, 4:15 PM CDTSevere Thunderstorm WarningFWDNavarro45 min
May 31, 4:38 PM CDTSevere Thunderstorm WarningFWDAnderson52 min
May 31, 4:52 PM CDTSevere Thunderstorm WarningFWDHenderson53 min
May 31, 5:25 PM CDTSevere Thunderstorm WarningFWDAnderson65 min
May 31, 5:39 PM CDTSevere Thunderstorm WarningFWDJohnson66 min
May 31, 5:55 PM CDTSevere Thunderstorm WarningFWDHill50 min
May 31, 6:19 PM CDTSevere Thunderstorm WarningFWDErath56 min
May 31, 6:34 PM CDTSevere Thunderstorm WarningFWDBosque26 min
May 31, 6:41 PM CDTTornado WarningFWDHill64 min
May 31, 6:46 PM CDTSevere Thunderstorm WarningFWDCoryell, McLennan59 min
May 31, 6:48 PM CDTSevere Thunderstorm WarningFWDFreestone57 min
May 31, 6:54 PM CDTSevere Thunderstorm WarningFWDNavarro66 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.